Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Old vs New Fentanyl Patchs, HELP!!!!!

I remember seeing all the ads on TV about people dying from the patchs. My doc said they were cutting them in half and the med leaked out faster and they died. I remember seeing a recall also. I have been on them now for about 2 months they are a clear small plastic patch with no Guaze like on a lidoderm patch.

Well with summer now here they have a hard time staying on. I can keep them on with waterproff adhedsive tape ( nothing to absorbe the medication). Well in the Appalachins in MD even that is now difficult. I read on past posts about getting them wet then they don't work. Trying something new tonight on the adheedsion part and I will see.

HELP!!!!! How do you know if your are experiencing just the patch worn out early or withdrawl? I have debilitating sciatica on both sides, my feet began to burn then my calfs becan to hurt like before the patchs. I have been through Vicodin, Percocet, Morphine and a very high dosage of oxcodone ( NOT OXTCOTIN). IN all cases the pain was all over, sweats, chills, shaking, nausea. but not this time, just really bad "normal pain". Once I realized that patch was not attached I put on a new one ( with docs permission) and ina few hours I was sane again.

I am not very versed in these, Do you go through withdrawl with these since they evidently apply the med slowly? One thing is for certain the last 6 hours of that 72 I am going though my max on the breaktrough meds for sure.

Any help would be welcome.

3 herniated disks S1 up and the 3 above that flat as road kill. Med docs say "no reasom for your pain see head doc, head doc says it is nerve pain see Med doc, over 4 years now, but getting close to being able to work at least part time


  • have the fentanyl in the adhesive itself. The best option for keeping them in place is to use either Nextcares version of tegaderm or go online to ebay or some medical supply place where you can buy tegaderm/opsite to cover the patches, and it also protects them so that you can go swimming etc. The most important thing to keep the patches on , is once you apply them, hold your hand over them for at least 1 minute to ensure the seal to your skin. Make sure that you trim any hair in the area- then I apply the tegaderm over it.
    I have found that with the new delivery method that there are less issues with the fentanyl seeming to disappear since it is not contained in the alcohol base that it once was.
    You would not feel a sudden drop in the amount of fentanyl at 6 hours before the change unless the patch had come off some hours before. Since fentanyl is absorbed through the skin and fat in your body, it takes about 12 hours before you start to experience any feeling of withdrawal from the fentanyl and in some cases even longer , depending on your metabolism.
    How often are you taking the bt meds? It might be that if you are taking them regularly, then your body is acclimated to your taking those on top of the use of the fentanyl patches and now your body is still looking for the extra meds.....
  • One thing I have found that helps is to wear the patch under clothing, as your clothing takes up most of the sweat. For example I use them for my neck, but wear them, close to my bra line, so my clothing picks up most of the sweat. Also different brands adhere differently. My doctor only wants me using the mylan brand, as he seems to get the best results with it. I also like the poster above, had to go to the 2 day change in place of the normal 3 day change. The 3rd day out the pain just got to bad. There is still some medication left, just not as strong. I do keep the old patch on one more day. So on somedays I have 2 patches on. I also have the break through medications along with a mobic, lyrica and soma. I will say it took sometime to get to this mix of medications to help. So you might have medications that are working, but also need something out of the opiod family to aide those medications, if you don't already.
  • MrGrouchMMrGrouch Posts: 108
    edited 06/30/2013 - 9:41 AM
    It all was very helpfull. the adhesive is coming loose and the adhedisve tape is keeping it in place so I guess that is why it's not working as well. I put them on near the collar bone and due to the other meds I take ( neuropathic pain meds) I have lost so much weight that most of my bones are showing though so maybe it gets in my system faster. When I do change them I can tell the "patch" was not sticking just the tape around it.

    I will ask about puting it on the inside upper leg as the skin is dryer there.

    The brand is Mylan 25 mcg/hr

    Break through med is loratab up to 4/day. generally I only use 1.5 a day. 1/2 when I get up for the charley horses and 1 around 7-9pm after I have stoped moving for an hour or 2 ( As stated I have sciatica- I am fine as long as I am in constant NON-REPETATIVE MOVEMENT, once I stop all hell breaks loose). Also lyrica and amitriptyline for the nerve pain ( worst stuff ever devised!!!!)
Sign In or Register to comment.